MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-609-E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 04/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: triathlon p/a cr beaded #7r; cat# 5517f702; lot# nyr9r.Tritanium bplate triathlon s6; cat# 5536b600; lot# ctd50018.Tritanium patella-asymmetric; cat# 5552-l-381; lot# th1d1.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned.
 
Event or Problem Description
Patient reported via mako stryker page: "please help.Had a mako total knee 8 months ago & unfortunately, it has been a failure: swelling, stiffness, pain going down stairs & challenging going upstairs.Am in need of a 3rd opinion recommendation.So disappointed & discouraged.Help & thank you.".
 
Additional Manufacturer Narrative
Reported event: an event regarding rom involving a triathlon insert was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent a primary mako assisted cementless total knee arthroplasty in (b)(6) 2022 and has not done well.He continues to complain of pain swelling stiffness and difficulty with walking and going up downstairs and normal activities of daily living.An arthroscopic procedure has been suggested to help determine the cause of is difficulty.I can confirm that this patient had a primary right total knee arthroplasty since i was able to review his operation report.The root cause of this patient's difficulties cannot be determined with certainty.The causes of pain swelling stiffness, difficulty with going up and down stairs, etc.At eight months following surgery are multifactorial including surgical technique, patient factors including activity level and bmi, the possibility of arthrofibrosis and possible infection can also be considered.Based upon the information provided i would not assign any causality to the implant itself.Review of pre op and post op xrays would be helpful in assessing the inquiry." -product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient is experiencing stiffness, pain, and swelling post-implantation.A review of the provided medical records by a clinician confirmed the patient's experience but was unable to determine a root cause: "the causes of pain swelling stiffness, difficulty with going up and down stairs, etc.At eight months following surgery are multifactorial including surgical technique, patient factors including activity level and bmi, the possibility of arthrofibrosis and possible infection can also be considered.Based upon the information provided i would not assign any causality to the implant itself.Review of pre op and post op xrays would be helpful in assessing the inquiry." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient reported via mako stryker page: "please help.Had a mako total knee 8 months ago & unfortunately, it has been a failure: swelling, stiffness, pain going down stairs & challenging going upstairs.Am in need of a 3rd opinion recommendation.So disappointed & discouraged.Help & thank you".

Brand Name
X3 TRIATHLON CS INSERT #6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key16853011
Report Number0002249697-2023-00462
Device Sequence Number20525978
Product Code MBH
UDI-Device Identifier07613327337402
UDI-Public07613327337402
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5531-G-609-E
Device Catalogue Number5531-G-609-E
Device Lot NumberRP47NE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale
Patient Weight95 KG